MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. V-PRO; STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. V-PRO; STERILIZER
Model Number MAX 2
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that an employee obtained a burn after handling items that were processed in their v-pro max 2 sterilizers.The employee did not seek medical treatment and continued working.
 
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the v-pro max 2 sterilizer and found that the pressure calibration values were out of adjustment and recalibrated the temperature probes and pressure transducers.The unit was tested, found to be operating according to specification and was retuned back to service.The technician was informed that the employee was not wearing proper ppe, specifically gloves, while operating the sterilizers as stated in the operator manual.The v-pro max 2 sterilizer operator manual states (6-16), "steris recommends (in accordance with ansi/aami guidelines) wearing chemical-resistant gloves when using the sterilization unit." the operator manual further states (1-2), "danger - chemical injury hazard: any visible liquids in the chamber or on the load must be treated as concentrated hydrogen peroxide.Observe all hydrogen peroxide handling precautions.When handling hydrogen peroxide, wear appropriate personal protective equipment." additionally, user facility personnel should ensure all instruments are properly dry prior to placement in the v-pro max 2 sterilizer.The v-pro max 2 sterilizer operator manual states (a-1), "a.Dry all items thoroughly.B.Ensure all moisture is removed from all internal parts (including lumens).If not, residual hydrogen peroxide may remain at cycle completion." user facility personnel were counseled on the importance of wearing proper ppe, specifically gloves, as well as properly drying instruments prior to processing.No additional issues have been reported.

Brand Name
V-PRO
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key21922316
Report Number3005899764-2025-00033
Device Sequence Number8742781
Product Code MLR
UDI-Device Identifier00724995158354
UDI-Public(01)00724995158354(11)230706
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAX 2
Device Catalogue NumberVP50002101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown